Alert archive / Arkansas / Flash Flood Watches in 2021

Flash Flood Watch 3, NWS Little Rock, AR

May 19, 202115 counties in Arkansas

NWS Little Rock, AR issued this flash flood watch at May 19, 2021, 11:28 AM CDT for 15 counties in Arkansas. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
May 19, 2021, 11:28 AM CDT (16:28 UTC)
Expired
May 20, 2021, 7:00 PM CDT
In force
32 hr
Issued by
NWS Little Rock, AR
Flood severity
None

Counties Clark County, AR, Cleburne County, AR, Conway County, AR, Dallas County, AR, Faulkner County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Lonoke County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Pulaski County, AR, Saline County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 42 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

513 
WGUS64 KLZK 191628
FFALZK

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Little Rock AR
1128 AM CDT Wed May 19 2021

ARZ023-024-031>033-037>045-052>054-201200-
/O.CAN.KLZK.FA.A.0002.000000T0000Z-210520T1200Z/
/O.NEW.KLZK.FF.A.0003.210519T1628Z-210521T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Van Buren-Cleburne-Conway-Faulkner-White-Scott-Yell-Perry-Polk-
Montgomery-Garland-Saline-Pulaski-Lonoke-Pike-Clark-Hot Spring-
Including the cities of Morrilton, Cabot, Danville, Mena, 
Perryville, Murfreesboro, Mount Ida, Norman, Dardanelle, Glenwood, 
Hot Springs, Malvern, Arkadelphia, Bryant, Benton, Little Rock, 
Searcy, Lonoke, Ola, Fairfield Bay, Clinton, Conway, Heber Springs, 
Beebe, North Little Rock, and Waldron
1128 AM CDT Wed May 19 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
...FLOOD WATCH IS CANCELLED...

The National Weather Service in Little Rock has issued a

* Flash Flood Watch for portions of central Arkansas...north central 
  Arkansas...southwest Arkansas and western Arkansas, including the 
  following areas, in central Arkansas, Conway, Faulkner, Garland, 
  Lonoke, Perry, Pulaski, Saline, White and Yell. In north central 
  Arkansas, Cleburne and Van Buren. In southwest Arkansas, Clark, 
  Hot Spring and Pike. In western Arkansas, Montgomery, Polk and 
  Scott.

* Through Thursday evening

* Widespread heavy rainfall has fallen over much of the watch area 
  over the past few days. With additional rounds of showers and 
  thunderstorms in the forecast through Thursday, the potential for 
  additional flash flooding will continue.

* With the ground already saturated in many areas, it will not take 
  much additional rainfall to produce flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
Flash Flooding. Flash Flooding is a very dangerous situation. You 
should monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

The Flood Watch for portions of central Arkansas...north central 
Arkansas...southwest Arkansas and western Arkansas, including the 
following areas, in central Arkansas, Conway, Faulkner, Garland, 
Lonoke, Perry, Pulaski, Saline, White and Yell. In north central 
Arkansas, Cleburne and Van Buren. In southwest Arkansas, Clark, Hot 
Spring and Pike. In western Arkansas, Montgomery, Polk and Scott has 
been replaced.

$$

44
3 follow-up statements
537 
WGUS64 KLZK 191653
FFALZK

Flood Watch
National Weather Service Little Rock AR
1153 AM CDT Wed May 19 2021

ARZ022-055-062-066-201200-
/O.EXA.KLZK.FF.A.0003.000000T0000Z-210521T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pope-Grant-Dallas-Ouachita-
Including the cities of Russellville, Fordyce, Camden, and Sheridan
1153 AM CDT Wed May 19 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...

The National Weather Service in Little Rock has expanded the

* Flash Flood Watch to include portions of central Arkansas and 
  southwest Arkansas, including the following areas, in central 
  Arkansas, Grant and Pope. In southwest Arkansas, Dallas and 
  Ouachita.

* Through Thursday evening

* Widespread heavy rainfall has fallen over much of the watch area 
  over the past few days. With additional rounds of showers and 
  thunderstorms in the forecast through Thursday, the potential for 
  additional flash flooding will continue.

* With the ground already saturated in many areas, it will not take 
  much additional rainfall to produce flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
Flash Flooding. Flash Flooding is a very dangerous situation. You 
should monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

$$

ARZ023-024-031>033-037>045-052>054-201200-
/O.CON.KLZK.FF.A.0003.000000T0000Z-210521T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Van Buren-Cleburne-Conway-Faulkner-White-Scott-Yell-Perry-Polk-
Montgomery-Garland-Saline-Pulaski-Lonoke-Pike-Clark-Hot Spring-
Including the cities of Morrilton, Cabot, Danville, Mena, 
Perryville, Murfreesboro, Mount Ida, Norman, Dardanelle, Glenwood, 
Hot Springs, Malvern, Arkadelphia, Bryant, Benton, Little Rock, 
Searcy, Lonoke, Ola, Fairfield Bay, Clinton, Conway, Heber Springs, 
Beebe, North Little Rock, and Waldron
1153 AM CDT Wed May 19 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

The Flash Flood Watch continues for

* Portions of central Arkansas...north central Arkansas...southwest 
  Arkansas and western Arkansas, including the following areas, in 
  central Arkansas, Conway, Faulkner, Garland, Lonoke, Perry, 
  Pulaski, Saline, White and Yell. In north central Arkansas, 
  Cleburne and Van Buren. In southwest Arkansas, Clark, Hot Spring 
  and Pike. In western Arkansas, Montgomery, Polk and Scott.

* Through Thursday evening

* Widespread heavy rainfall has fallen over much of the watch area 
  over the past few days. With additional rounds of showers and 
  thunderstorms in the forecast through Thursday, the potential for 
  additional flash flooding will continue.

* With the ground already saturated in many areas, it will not take 
  much additional rainfall to produce flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
Flash Flooding. Flash Flooding is a very dangerous situation. You 
should monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

$$

44
866 
WGUS64 KLZK 200814
FFALZK

Flood Watch
National Weather Service Little Rock AR
314 AM CDT Thu May 20 2021

ARZ022>024-031>033-037>045-052>055-062-066-210000-
/O.CON.KLZK.FF.A.0003.000000T0000Z-210521T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pope-Van Buren-Cleburne-Conway-Faulkner-White-Scott-Yell-Perry-Polk-
Montgomery-Garland-Saline-Pulaski-Lonoke-Pike-Clark-Hot Spring-Grant-
Dallas-Ouachita-
Including the cities of Russellville, Morrilton, Cabot, Danville, 
Mena, Perryville, Murfreesboro, Mount Ida, Norman, Dardanelle, 
Glenwood, Hot Springs, Malvern, Arkadelphia, Bryant, Sheridan, 
Fordyce, Benton, Little Rock, Searcy, Lonoke, Ola, Fairfield Bay, 
Clinton, Conway, Heber Springs, Beebe, North Little Rock, Camden, 
and Waldron
314 AM CDT Thu May 20 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of central Arkansas...north central Arkansas...southwest 
  Arkansas and western Arkansas, including the following areas, in 
  central Arkansas, Conway, Faulkner, Garland, Grant, Lonoke, Perry, 
  Pope, Pulaski, Saline, White and Yell. In north central Arkansas, 
  Cleburne and Van Buren. In southwest Arkansas, Clark, Dallas, Hot 
  Spring, Ouachita and Pike. In western Arkansas, Montgomery, Polk 
  and Scott.

* Through this evening

* Widespread heavy rainfall has fallen over much of the watch area 
  over the past few days. With additional rounds of showers and 
  thunderstorms in the forecast through this afternoon....the 
  potential for additional flash flooding will continue...especially 
  in areas where a narrow axis of heavy rainfall sets up.

* With the ground already saturated in many areas, it will not take 
  much additional rainfall to produce flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
Flash Flooding. Flash Flooding is a very dangerous situation. You 
should monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

$$

62
896 
WGUS64 KLZK 201956
FFALZK

Flood Watch
National Weather Service Little Rock AR
256 PM CDT Thu May 20 2021

ARZ022>024-031>033-037>045-052>055-062-066-210000-
/O.CON.KLZK.FF.A.0003.000000T0000Z-210521T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pope-Van Buren-Cleburne-Conway-Faulkner-White-Scott-Yell-Perry-Polk-
Montgomery-Garland-Saline-Pulaski-Lonoke-Pike-Clark-Hot Spring-Grant-
Dallas-Ouachita-
Including the cities of Russellville, Morrilton, Cabot, Danville, 
Mena, Perryville, Murfreesboro, Mount Ida, Norman, Dardanelle, 
Glenwood, Hot Springs, Malvern, Arkadelphia, Bryant, Sheridan, 
Fordyce, Benton, Little Rock, Searcy, Lonoke, Ola, Fairfield Bay, 
Clinton, Conway, Heber Springs, Beebe, North Little Rock, Camden, 
and Waldron
256 PM CDT Thu May 20 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The Flash Flood Watch continues for

* Portions of central Arkansas...north central Arkansas...southwest 
  Arkansas and western Arkansas, including the following areas, in 
  central Arkansas, Conway, Faulkner, Garland, Grant, Lonoke, Perry, 
  Pope, Pulaski, Saline, White and Yell. In north central Arkansas, 
  Cleburne and Van Buren. In southwest Arkansas, Clark, Dallas, Hot 
  Spring, Ouachita and Pike. In western Arkansas, Montgomery, Polk 
  and Scott.

* Until 7 PM CDT this evening

* Widespread heavy rainfall has fallen over much of the watch area 
  over the past few days. With additional rounds of showers and 
  thunderstorms in the forecast through this afternoon....the 
  potential for additional flash flooding will continue...especially 
  in areas where a narrow axis of heavy rainfall sets up.

* With the ground already saturated in many areas, it will not take 
  much additional rainfall to produce flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead to 
Flash Flooding. Flash Flooding is a very dangerous situation. You 
should monitor later forecasts and be prepared to take action should 
Flash Flood Warnings be issued.

&&

$$

19

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood watch went out at May 19, 6:48 AM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, May 19, 6:48 AM CDT, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
648 AM CDT Wed May 19 2021

.AVIATION...
Southerly flow continues to bring moisture into the state this
morning with scattered showers. Showers and isolated thunderstorms
are expected today and tonight. Heavy rain will be possible at
times. Low clouds, rain, and fog will lead to MVFR and IFR
conditions at times.

&&

.PREV DISCUSSION...(ISSUED 237 AM CDT Wed May 19 2021)
SHORT TERM...Today Through Thursday Night

Most of the heavy rainfall had ended earlier in the morning hrs
after some small scale boundary features generated a few small areas
of very heavy rainfall of 2 to over 5 inches in some locations over
central AR. Looking at the bigger picture...a complex of SHRA/TSRA
remains south of AR early this morning...with the strongest
activity moving east along the Gulf Coast. On the NRN edge closer
to AR...additional scattered SHRA/isolated TSRA has been noted
across WRN and extreme SERN sections of the state early this
morning.

Not much of a change is noted from Tue morning in the overall
synoptic pattern...with a trough to the west...and ridge to the east
of the state. This puts AR in S/SW flow aloft...with ample moisture
continuing to lift north into the state. Will continue to see upper
disturbances lift north over some portion of the state...with the
next wave or two lifting north through this afternoon and tonight.
This will bring some additional SHRA/TSRA to the CWA through tonight
once again.

The confidence in seeing precip...some potentially heavy at
times...is fairly high. What remains uncertain is the exact
location and timing of where the best coverage and heaviest rain
will fall. This will depend highly on any small scale features like
outflow boundaries...along with where the upper disturbances pass.
Latest data suggests the WRN portions of the CWA remain in the
higher confidence area of seeing more organized convection...but
still think there could be some potential further east like recent
events have shown. Will just need to keep any eye on any smaller
scale features that could alter the overall synoptic scale setup for
where any localized heavy rainfall maxima sets up.

Given the aforementioned confidence issues...do not plan on any
alterations to the current flood watch at this time. As for the SVR
Wx threat...while the threat is low at this time...a few strong to
briefly SVR storms could be seen through tonight. The primary
hazard will be damaging winds...with some marginally SVR hail also
possible with the strongest storms. The more significant threat will
remain heavy rainfall and flash flooding.

By Thu...the upper ridge to the east will begin expanding
west...with AR becoming under more influence of the upper ridge.
This will tend to shift the better potential for SHRA/TSRA further
west of AR as well...though some fairly decent chances for
convection will remain across the WRN counties Thu into Thu night.
With the ridge expanding west...this will allow for temps to
increase as well...mainly from east to west. Highs will warm from
the upper 60s to upper 70s today...to the low 70s to mid 80s for Thu
afternoon. Lows will generally remain in the 60s.

LONG TERM...Friday Through Tuesday

Settled weather returns to the CWA as scattered showers come to and
end late Friday. Highest PoPs are held in west/southwest parts of
the CWA where showers will remain possible through Friday night as a
building ridges slowly pushes unsettled weather west into TX and OK.
Rainfall totals will be kept minimal as any precipitation will be
light in nature.

Into the weekend and early next week, skies will begin to clear and
temperatures will be on the rise. Temperatures look to rise above
normal under the presence of high pressure as highs rise into the
80s and 90s and lows into the 60s.

&&

.LZK Watches/Warnings/Advisories...
Flood Watch through Thursday morning FOR Clark-Cleburne-Conway-
Faulkner-Garland-Hot Spring-Lonoke-Montgomery-Perry-Pike-Polk-
Pulaski-Saline-Scott-Van Buren-White-Yell.

&&

Aviation...51
Hazardous weather outlook, May 19, 3:11 AM CDT, 8 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
311 AM CDT Wed May 19 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-201000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
311 AM CDT Wed May 19 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will remain possible through
tonight as additional systems move over the state. Some areas of
heavy rainfall are possible over some portion of the
state...though the exact area of heaviest rainfall is uncertain at
this time. This will lead to an increased flash flood
threat...especially if the additional heavy rainfall falls on
already very saturated soils from recent observed very heavy
rainfall.

While the threat for severe weather is generally low...a strong
storm or two could be seen...with a briefly severe storm also
possible. Damaging winds and marginally severe hail will be
possible with the strongest storms. Again...the main hazardous
weather threat will be an increased flash flood threat through
tonight.

.DAYS TWO THROUGH SEVEN...Thursday Through Tuesday

Additional showers and thunderstorms will be possible across
portions of the area through Friday before drier weather returns
for the weekend. Locally heavy rainfall will be possible...leading
to an increased threat for additional flash flooding through
Friday. Beyond Friday...the threat for hazardous weather will
become low.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

62/233

In the hours before

Local storm report, May 19, 8:19 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
819 AM CDT WED MAY 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 W COLLEGEVILLE        34.63N  92.49W
05/19/2021  M4.48 INCH       SALINE             AR   TRAINED SPOTTER

&&

EVENT NUMBER LZK2100648

67

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:07 PM CDTSpecial Weather StatementLZKConway, Pope, Saline53 min
May 18, 7:21 PM CDTSpecial Weather StatementLZKClark39 min
May 18, 7:33 PM CDTTornado WarningLZKConway, Faulkner, Perry16 min
May 18, 8:04 PM CDTSpecial Weather StatementLZKPulaski41 min
May 18, 8:08 PM CDTSpecial Weather StatementLZKFaulkner37 min
May 18, 8:22 PM CDTSpecial Weather StatementLZKFaulkner38 min
May 18, 8:34 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski20 min
May 18, 8:42 PM CDTFlash Flood WarningLZKGarland, Montgomery, Perry4 hr
May 18, 8:50 PM CDTFlash Flood WarningLZKFaulkner, Pulaski, Van Buren5 hr
May 18, 8:54 PM CDTRiver Flood AdvisoryLZKPrairie, White, Woodruff13 hr
May 18, 8:56 PM CDTFlash Flood WarningLZKFaulkner, Grant, Pulaski, Saline5 hr
May 18, 9:25 PM CDTFlash Flood WarningLZKClark, Dallas, Ouachita3 hr
May 18, 10:00 PM CDTFlash Flood WarningLZKCleburne, Faulkner, Lonoke, Pulaski, Van Buren, White3 hr
May 18, 10:34 PM CDTFlash Flood WarningLZKCalhoun, Dallas, Grant, Ouachita4 hr
May 18, 10:51 PM CDTFlash Flood WarningLZKGrant, Pulaski, Saline118 min
May 19, 10:18 AM CDTRiver Flood WarningLZKPrairie, White, Woodruff35 hr
May 19, 4:43 PM CDTFlash Flood WarningLZKBradley, Calhoun, Cleveland, Dallas, Grant3 hr
May 19, 5:34 PM CDTFlash Flood WarningLZKFaulkner, Grant, Perry, Pulaski, Saline2 hr

Nearby

Flash Flood Watches in Arkansas, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.